Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 8, 2000, 5:47 PM EDT for Horry County, South Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 8, 2000, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:30 PM EDT | Hail 0.75 | Aynor, SC | Dime size hail reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 082147 SVRILM SCC051-082245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 547 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 645 PM EDT * AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF AYNOR...OR ABOUT 16 MILES NORTHWEST OF CONWAY...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AYNOR AT 600 PM EDT COOL SPRING AT 610 PM EDT BAYBORO AT 630 PM EDT REPORT SEVERE WEATHER TO THE NvEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ .END LAT...LON 3403 7932 3386 7926 3384 7897 3406 7904
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:19 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 2:19 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 219 PM EDT TUE AUG 8 2000 DISC: DO TO DELAY IN MODELS DATA WILL ONLY COMMENT ON ETA. CONVECTION HAS BEGUN ALONG THE APEX OF THE SEA BREEZE-RESULTANT BOUNDARY AND WINYAH BAY. ELSEWHERE THIS BOUNDARY IS EVIDENT ALONG THE SC COAST AND HARD TO DISCERN OVER THE NORTH CAROLINA PORTION OF THE COUNTY WARNING AREA AT THIS TIME. MSAS SHOWING LIS AT -4 TO -6 OVER AREA SO BELIEVE THAT THAT WIDELY SCATTERED SHOWERS THIS EVENING OVER AREA IS APPROPRIATE. WEATHER PATTERN RATHER INTRIGUING WITH TWO AREAS OF DISTURBED WEATHER WEST OF FLORIDA. CURRENT VISIBLE IMAGERY SHOWING A LOW-LEVEL CIRCULATION ABOUT 350 MILES EAST OF CAPE CANAVERAL MOVING TO THE WEST AND THE SECOND WAVE 500 MILES EAST OF THE SOUTHERN BAHAMAS. ETA MODEL HAVING A POOR TIME INITIALLY THE FIRST LOW LEVEL CIRCULATION AS ACTUAL LOW CENTER WAS LOCATED APPROXIMATELY 150 MILES NORTH OF MODEL INITIALIZATION. SECOND WAVE IS FORECAST TO RIDE THE SUB-TROPICAL RIDGE AND WORK ITS WAY AROUND WESTERN PERIPHERY. THE CURRENT ETA FORECAST KEEPS THE WAVE OFF THE COAST AND MOVING TO THE NORTH IN THE GAP BETWEEN THE TWO RIDGES. IN THE WESTERLIES FORECAST DOES SHOWS NOT MUCH FORCING UNTIL FRONT PUSHES TO CENTRAL NORTH CAROLINA BY FRIDAY MORNING AND SLOW SAGS SOUTH OF AREA. THIS COMBINED WITH THE SECOND TROPICAL WAVE WILL MAKE IT INTERESTING AND WILL INCLUDE A CHANCE OF PRECIPITATION THROUGH THE EXTENDED PERIOD. CWF: THROUGH THE FIRST 48 HOURS WINDS STAY TO THE SOUTHWEST/SOUTH AROUND 15 KNOTS OR LESS. SO NO MAJOR CHANGES PLANNED THROUGH THE FIRST PORTION OF THE FORECAST. WILL WAIT UNTIL AVN HAS COMPLETELY ARRIVED TO DECIDED ON A'NY CHANGES TO THE EXTENDED PORTION IS REGARDS TO SECOND TROPICAL WAVE. PRELIM CCF: ILM BB 077/092 077/092 076 121 FLO BB 076/095 075/095 075 121 MYR BB 076/089 076/088 076 121 .ILM...NONE. HAWKINS
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:59 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.